MAUDE Adverse Event Report: MEDTRONIC, INC. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MEDTRONIC, INC. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 37642
Medical Device Problem Codes Failure to Interrogate (1332); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient with an implantable neurostimulator (ins) for unknown symptoms.The patient reported that they were having a lot of difficulty making the programmer work.The patient stated that it is sporadic, but sometimes it works fine and other times they have to mess with it for 5 minutes before it will finally function and get to the therapy screen.The patient confirmed the poor communication screen.The patient connected the antenna, tried to sync and it did not resolve the issue.The patient then synced with the programmer on the ins without the antenna and reported that the issue was resolved.The patient was sent a replacement device.There were no symptoms reported.No complications or further complications were reported.
 
Additional Manufacturer Narrative
Corrected information: date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
MDR Report Key6538337
Report Number2182208-2017-00689
Device Sequence Number134302
Product Code MHY
UDI-Device Identifier00613994691392
UDI-Public00613994691392
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2016
Device Model Number37642
Device Catalogue Number37642
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer05/01/2017
Initial Report FDA Received Date05/02/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR